(PatriotWise.com)- Back on August 16, it was reported in Yahoo News that a 16-year-old in Singapore who suffered a heart attack six days after receiving his first dose of the Pfizer COVID vaccine will be eligible for a one-time financial payment of $225,000.
This payment will be provided under Singapore’s Vaccine Injury Financial Assistance Program.
In a statement released on August 16, the Singapore Ministry of Health said that medical investigations found that the teenager in question developed acute severe myocarditis leading to the out-of-hospital cardiac arrest. The investigation found that the myocarditis likely arose from a combination of receiving the vaccine coupled with his strenuous weightlifting as well as his high consumption of caffeinated energy drinks.
At the time of the statement, the teenager was still recovering and undergoing inpatient rehab. It was likely his recovery would require additional outpatient rehab for some time before he was well enough to return to school and resume his regular activities.
The Health Sciences Authority in Singapore has found that there is a small increased risk of myocarditis or pericarditis following the administration of COVID vaccines. However the local incidence rate remains very low – 0.48 per 100,000 doses administered. Among the small number of cases, the majority responded well to treatment and recovered.
The Ministry of Health reiterated that everyone who receives the vaccines, especially adolescents and younger men, should avoid strenuous physical activity for one week following both their first and second doses.
The Ministry of Health also warned that individuals who develop chest pain, shortness of breath or an irregular pulse should seek medical attention immediately. And any individuals who developed myocarditis from their first dose of the COVID-19 vaccines should receive no further doses.
Though the ministry added that it would continue to monitor vaccine-related adverse side effects closely, it maintained that the benefits of the COVID vaccines “continue to outweigh the risks of vaccination.”
In late June, the FDA added a warning to both the Pfizer and Moderna vaccines of the increased risk of myocarditis and pericarditis after receiving the shots.